Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

High levels of ALT & AST. Hepatitis test- negative. Taking amoxicillin. Is overweight the reason for high levels?

Hi, I just found out my ALT is 146 and my AST is 85. Last month it was only AST 66 and the ALT was the same. They have tested me for Hepatitis and that is negative. I only have 2 drinks a night and am currently on amoxicillin for a tooth infection. what can make my levels so high? I am currently 20 pds over weight, can this be the reason?
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  417
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
You probably have condition called fatty liver. This is caused by metablic syndrome(elevated lipids, glucosae and overweight). These are not very elevated findings and it should be treated only by changing dietary and lifestyle habits. I suggest you to do ultrasound to see is thee any liver damage. Lose some weight, avoid alcohols,soffee,smoking, fats and follow some of hepatic diets.Repeat lab tests 2-3 months after that and I am sure there will be improvement. Wish you good health.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor